Thunderstorm Wind, Newton
- When
- July 26, 8:27 PM CST
- Where
- Newton County, 1 mi S of Pruitt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.056, -93.130
A large tree was down on Arkansas Highway 7.
A ridge of high pressure was poised just to the southwest of Arkansas on the 26th. While the high brought hot and dry weather to the state, it was far enough away to allow clusters of thunderstorms to approach the northwestern counties during the nighttime hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A ridge of high pressure was poised just to the southwest of Arkansas on the 26th. While the high brought hot and dry weather to the state, it was far enough away to allow clusters of thunderstorms to approach the northwestern counties during the nighttime hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 26, 5:22 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 622 PM CDT SAT JUL 26 2008 .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS CONTINUED ACROSS THE NATURAL STATE THIS AFTERNOON. THESE STORMS SHOULD DISSIPATE AFTER SUNSET...DUE TO LOSS OF DAYTIME HEATING. VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY...WITH SCATTERED CU DEVELOPING DURING THE EARLY AFTERNOON. ISOLATED CONVECTION CAN ONCE AGAIN BE EXPECTED SUNDAY AFTERNOON INTO EARLY EVENING. && .PREV DISCUSSION... /ISSUED 257 PM CDT SAT JUL 26 2008/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT A LARGE RIDGE OF HIGH PRESSURE WILL COVER MUCH OF THE SOUTHERN UNITED STATES IN THE COMING DAYS...AND WILL BE THE DOMINANT WEATHER FEATURE IN ARKANSAS. UNDER THE HIGH...TEMPERATURES WILL BE ABOVE NORMAL AND THERE WILL BE LITTLE IN THE WAY OF RAINFALL. THERE ARE A FEW SHOWERS/THUNDERSTORMS IN SOUTHERN AND WESTERN ARKANSAS LATE THIS AFTERNOON...AND CONTINUED INTO THIS EVENING. OTHER THAN THIS...NO RAIN IS IN THE FORECAST. AFTERNOON HEAT INDICES ARE EXPECTED TO CLIMB ABOVE 105 DEGREES ON SUNDAY AND MONDAY AFTERNOON...WITH LOWS IN THE 70S. READINGS IN SOME SPOTS MAY HAVE DIFFICULTY DIPPING BELOW 80 DEGREES. GIVEN THE SCENARIO...A HEAT ADVISORY HAS BEEN POSTED FOR MUCH OF THE COUNTY WARNING AREA THROUGH MONDAY. ONLY THE NORTHERN TWO ROWS OF COUNTIES ARE EXCLUDED AT THIS TIME. THE ADVISORY WILL LIKELY BE EXTENDED INTO THE MIDDLE OF NEXT WEEK GIVEN THAT CONDITIONS WILL NOT CHANGE MUCH. LONG TERM...WEDNESDAY THROUGH SATURDAY THE LARGE RIDGE OF HIGH PRESSURE WILL MOVE BACK TO THE WEST...LEAVING NORTHWEST FLOW OVER THE STATE. HAVE ADDED SLIGHT CHANCE POPS TO THE FORECAST...WITH THE HIGHEST POPS OVER THE NORTHEAST. TEMPERATURES WILL BE COOLER THAN IN THE SHORT TERM...AS THERE WILL BE MORE CLOUD COVER AND RAINFALL. HOWEVER...AFTERNOON HIGHS WILL STILL BE IN THE 90S...WHICH IS CLOSER TO NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 74 98 74 99 / 10 10 10 10 CAMDEN AR 74 100 73 101 / 20 10 10 10 HARRISON AR 71 94 72 97 / 20 10 10 10 HOT SPRINGS AR 75 100 75 101 / 20 10 10 10 LITTLE ROCK AR 76 99 76 100 / 10 10 10 10 MONTICELLO AR 75 100 75 101 / 20 10 10 10 MOUNT IDA AR 72 99 72 102 / 20 10 10 10 MOUNTAIN HOME AR 71 96 73 97 / 20 10 10 10 NEWPORT AR 73 98 75 99 / 10 10 10 10 PINE BLUFF AR 74 99 76 101 / 10 10 10 10 RUSSELLVILLE AR 75 99 74 101 / 20 10 10 10 SEARCY AR 75 98 75 100 / 10 10 10 10 STUTTGART AR 75 99 76 100 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR ARKANSAS-BRADLEY-CALHOUN- CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER- GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-JOHNSON- LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...60
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT SAT JUL 26 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 245 PM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR THE SOUTHERN TWO THIRDS OF THE STATE THIS AFTERNOON AND TONIGHT. THIS INCLUDES AREAS SOUTH OF A LINE FROM CLARKSVILLE TO NEWPORT. HOT TEMPERATURES...COMBINED WITH HIGH MOISTURE CONTENT...WILL PRODUCE HEAT INDICES BETWEEN 105 AND 110 DEGREES. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY ACROSS THE SOUTHWEST HALF OF THE STATE. THESE STORMS COULD BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE AREA...CONTINUING THE HOT AND HUMID CONDITIONS THROUGH THE MIDDLE OF NEXT WEEK. A HEAT ADVISORY WILL CONTINUE THROUGH MONDAY EVENING...AND WILL LIKELY BE EXTENDED INTO THE MIDDLE OF NEXT WEEK...AS HOT TEMPERATURES REMAIN IN THE FORECAST. DUE TO THE HOT TEMPERATURES AND HIGH HUMIDITY...ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON HOURS LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 441 PM CDT SAT JUL 26 2008 ARZ033-034-046-047-262210- MONROE-PRAIRIE-WHITE-WOODRUFF- 441 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR MONROE...PRAIRIE...WHITE AND WOODRUFF COUNTIES UNTIL 510 PM CDT... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GEORGETOWN...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 521 PM CDT SAT JUL 26 2008 ARZ033-034-046-262250- PRAIRIE-WHITE-WOODRUFF- 521 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR PRAIRIE...WHITE AND WOODRUFF COUNTIES UNTIL 550 PM CDT... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GEORGETOWN...MOVING SOUTHEAST AT 8 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 814 PM CDT SAT JUL 26 2008 ARZ012-013-022-023-270145- NEWTON-POPE-SEARCY-VAN BUREN- 814 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR NEWTON...POPE...SEARCY AND VAN BUREN COUNTIES UNTIL 845 PM CDT... AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHEAST OF HECTOR...MOVING NORTH AT 4 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
The Springfield radar (KSGF), 133 km away, was scanning. The volume nearest the first event began at 02:25 UTC.
3 thunderstorm wind. Local standard time, as filed.
A large tree was down on Arkansas Highway 7.
A tree was down on a power line on Arkansas Highway 74.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124655, 124657, 124656.